Arkansas, 2016

Flash Flood and Damaging Winds in Arkansas, March 8 to 9, 2016

March 8 to 9, 2016 · NWS LZK · 3 events in 3 counties and zones

A mesoscale convective system produced thunderstorm wind damage as well as some localized flooding in the city of Pine Bluff.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A mesoscale convective system produced thunderstorm wind damage as well as some localized flooding in the city of Pine Bluff.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 8, 1:12 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 8, 1:12 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
112 PM CST TUE MAR 8 2016

.SHORT TERM...TONIGHT THROUGH THURSDAY

WIDESPREAD SHRA/TSRA IS ONGOING ACROSS ERN OK AND NERN TX EARLY THIS
AFTERNOON...WITH JUST SOME ISOLATED SHRA SEEN  ACROSS PORTIONS OF THE
CWA SO FAR. THIS WILL CHANGE THROUGH THE REST OF THE AFTERNOON AND
EVENING HOWEVER AS THE WHOLE COMPLEX SHIFTS EAST...AND THE SHRA/TSRA
OVERSPREADS THE CWA.

THIS FIRST ROUND OF SHRA/TSRA WILL BRING SOME POCKETS OF HEAVY
RAIN...BUT THE OVERALL FLASH FLOOD THREAT WILL BE ISOLATED GIVEN HOW
DRY IT HAS BEEN LATELY. HOWEVER...THIS FIRST ROUND WILL BE THE
PRIMER EVENT...ALLOWING THE SOILS TO BECOME SATURATED.

THERE MAY ALSO BE A SLIGHT SVR WX THREAT THIS
AFTERNOON/EVENING...BUT WILL BE LIMITED TO SWRN AND SRN SECTIONS OF
THE STATE WHERE INSTABILITY IS ELEVATED.

THE CLOSED UPPER LOW WILL CONTINUE TO WOBBLE TO THE SW OF THE STATE
OVER THROUGH THE PERIOD...WITH A CONTINUAL SURGE OF GULF MOISTURE
LIFTING NORTH INTO THE REGION. AS ADDITIONAL UPPER DISTURBANCES MOVE
OVER THE CWA...MULTIPLE ROUNDS OF SHRA/TSRA WILL DEVELOP WED AND
THU.

IT WILL BE THE SUBSEQUENT ROUNDS OF WIDESPREAD SHRA/TSRA THAT WILL
CREATE A MORE WIDESPREAD FLASH FLOOD THREAT. AS A RESULT...THE FFA
WILL REMAIN IN EFFECT FOR THE SAME TIME AND LOCATIONS AS ALREADY
POSTED.

FORECAST QPF VALUES THROUGH THU AFTERNOON WILL RANGE FROM LESS THAN
2 INCHES ACROSS THE SERN COUNTIES...TO OVER 6 INCHES ACROSS THE
OUACHITA AND INTO THE OZARK MOUNTAINS AREAS. A LARGE PORTION OF THIS
WILL FALL WED AND THU...AGAIN WITH AN INCREASING AND MORE
WIDESPREAD FLASH FLOOD THREAT DEVELOPING OVER TIME.

RECENT DATA IS STILL SHOWING SOME SLIGHT SHIFTS EAST AND WEST IN THE
AXIS OF HEAVIEST RAINFALL. AS A RESULT...SOME CHANGES IN THE HIGHEST
QPF COULD STILL BE SEEN...BUT CONFIDENCE IN MANY AREAS SEEING AT
LEAST SOME HEAVY RAINFALL IS BECOMING BETTER OVER TIME. THE ONLY
CAVEAT THAT COULD ALSO STILL CHANGE THE EXPECTED RAINFALL AMOUNTS...
COULD BE IF CONVECTION TO THE SOUTH OF AR REDUCES THE AMOUNT OF
MOISTURE THIS FAR NORTH. IF THAT WERE TO HAPPEN...AS HAS HAPPENED IN
SOME EVENTS IN PREVIOUS YEARS...THE RAINFALL AMOUNTS MAY NOT BE AS
EXTREME. EVEN SO...SEVERAL INCHES OF RAINFALL LOOK LIKELY.

&&

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY NIGHT
THROUGH SATURDAY AS SEVERAL MORE UPPER WAVES MOVE THROUGH AND
INTERACT WITH THE STALLED FRONTAL BOUNDARY. LOCALLY HEAVY RAINFALL
WILL REMAIN A CONCERN.

BY SATURDAY INTO SUNDAY...THE UPPER LEVEL LOW IS EXPECTED TO
TRANSITION TO AN OPEN WAVE...LIFT NORTH/NORTHEASTWARD AND DAMPEN OUT
OVER THE OHIO VALLEY...AS THE SOUTHEAST CONUS RIDGE DEAMPLIFIES.
RAIN WILL DIMINISH...BUT WILL REMAIN IN THE FORECAST THROUGH
SUNDAY...AS A SMALL BUT POTENT UPPER LOW MOVES DOWN OUT OF THE
ROCKIES AND GIVES THE MEANDERING SURFACE BOUNDARY A PUSH EAST OF THE
REGION.

BY MONDAY...THE UPPER FLOW WILL FLATTEN OUT...AND SURFACE HIGH
PRESSURE WILL MOVE INTO THE REGION. THIS LULL WILL LIKELY NOT LAST
MUCH BEYOND THE END OF THE PERIOD...AS NOAM LONGWAVE PATTERN REMAINS
AMPLIFIED AND ACTIVE.
&&

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     61  67  61  65 /  90  90  90  90
CAMDEN AR         64  71  63  70 /  90  90  90  90
HARRISON AR       58  65  56  63 /  80  90  90  90
HOT SPRINGS AR    63  68  61  67 /  90  90  90  90
LITTLE ROCK   AR  63  69  62  68 /  90  90  90  90
MONTICELLO AR     63  73  65  71 /  90  80  90  90
MOUNT IDA AR      63  67  60  66 /  90  90  90  90
MOUNTAIN HOME AR  60  67  59  65 /  80  90  90  90
NEWPORT AR        61  68  61  67 /  90  90  90  90
PINE BLUFF AR     63  71  63  70 /  90  90  90  90
RUSSELLVILLE AR   62  67  60  66 /  90  90  90  90
SEARCY AR         62  68  62  66 /  90  90  90  90
STUTTGART AR      63  70  63  68 /  90  90  90  90
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-
CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-
GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-
JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-
OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-
SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...62 / LONG TERM...57
Hazardous weather outlook, Mar 8, 2:55 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CST TUE MAR 8 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
255 PM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE STATE TONIGHT. RAIN
WILL BE HEAVY AT TIMES...WITH LOCALIZED AREAS OF FLOODING POSSIBLE
THROUGH EARLY WEDNESDAY MORNING. THIS WILL BE MOST LIKELY OVER THE
WESTERN TWO THIRDS OF ARKANSAS.

SOME STRONG STORMS WILL BE POSSIBLE...MAINLY IN THE FAR SOUTHERN
PORTION OF THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN CHANCES WILL INCREASE SIGNIFICANTLY ON WEDNESDAY...AS A MUCH
STRONGER SYSTEM WILL APPROACH THE AREA FROM THE SOUTHWEST. THIS
SYSTEM WILL REMAIN IN THE VICINITY THROUGH MUCH OF THE WEEKEND.
PERIODS OF RAIN AND ISOLATED THUNDERSTORMS...AS WELL AS HEAVY
RAIN...ARE EXPECTED. AT TIMES RAIN COULD BECOME VERY HEAVY...AND A
FLASH FLOOD WATCH WILL BE IN EFFECT FOR MUCH OF ARKANSAS...
WEDNESDAY THROUGH MUCH OF THURSDAY. A SLIGHT CHANCE OF STRONG TO
SEVERE STORMS WILL BE POSSIBLE OVER SOUTHERN ARKANSAS...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE FLOODING POTENTIAL
WILL BE THE GREATEST THREAT.

PLENTY OF GULF MOISTURE WILL STREAM INTO THE REGION...AND THE
RAIN...SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME WIDESPREAD.
THE THREAT OF HEAVY RAIN WILL ALSO INCREASE...AS THE STORM SYSTEM
SLOWS DOWN TO OUR WEST AND INTERACTS WITH A STALLED FRONTAL SYSTEM
OVER ARKANSAS. HEAVY RAIN WILL BE SEEN...WITH 2 TO 4 INCHES IN
EASTERN AREAS...4 TO 6 INCHES OVER CENTRAL LOCATIONS...TO 6 TO 8
INCHES IN WESTERN LOCALS WILL BE POSSIBLE. THESE RAIN AMOUNTS ARE
THROUGH FRIDAY. THIS AMOUNT OF RAIN WILL CAUSE FLASH FLOODING AND
SOME RIVER FLOODING.

THERE REMAINS SOME UNCERTAINTY IN THE EXACT TIMING...THE LOCATION
AND AMOUNTS OF RAINFALL. THESE ELEMENTS WILL BE FINE TUNED AND
ADJUSTMENTS WILL BE MADE. RESIDENTS SHOULD MONITOR THIS DEVELOPING
WEATHER SITUATION.

THE CHANCE OF RAIN GRADUALLY LOWERS OVER THE WEEKEND...AND MOVES
EAST ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY RAIN
AND ANY FLOODING ARE WELCOME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

In the hours before

Special weather statement, Mar 8, 2:15 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CST TUE MAR 8 2016

ARZ037-038-040-041-052-082045-
PIKE AR-SCOTT AR-MONTGOMERY AR-YELL AR-POLK AR-
215 PM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...SOUTHWESTERN YELL...
SOUTHEASTERN SCOTT...NORTHWESTERN PIKE AND NORTHEASTERN POLK COUNTIES
UNTIL 245 PM CST...

AT 214 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OPAL TO LITTLE
MISSOURI FALLS RECREATION AREA TO NEAR UMPIRE...AND MOVING NORTHEAST
AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT IDA...NORMAN...ODEN...MUDDY CREEK WMA...MAULDIN...BARD SPRINGS
RECREATION AREA...MIMOSA...LITTLE MISSOURI FALLS RECREATION AREA...
GRAVELLY...OPAL...ALBERT PIKE RECREATION AREA...BLACK SPRINGS...BIG FORK...
HARVEY...CEDAR CREEK...SIMS...CHERRY HILL IN POLK COUNTY...HURRICANE
GROVE...FANNIE AND STORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3494 9380 3476 9340 3455 9345 3423 9392
      3426 9392 3427 9394 3435 9394 3435 9402
      3451 9414
TIME...MOT...LOC 2014Z 211DEG 52KT 3452 9404 3441 9395 3425 9401

57
Special weather statement, Mar 8, 3:25 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CST TUE MAR 8 2016

ARZ022-038-039-082200-
PERRY AR-YELL AR-POPE AR-
325 PM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YELL...EASTERN LOGAN...
NORTHWESTERN PERRY AND SOUTHWESTERN POPE COUNTIES UNTIL 400 PM CST...

AT 324 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DANVILLE...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...DARDANELLE...OLA...MOSLEY...MT NEBO STATE PARK...LAKE
DARDANELLE STATE PARK...PLAINVIEW IN YELL COUNTY...PETIT JEAN RIVER
WMA...LAKE DARDANELLE...BELLEVILLE...CORINTH...CARTER COVE PARK...
CHICKALAH...SUNLIGHT BAY PARK...MT GEORGE...FOURCHE MOUNTAIN RECREATION
AREA...BRIGGSVILLE...MACEDONIA IN YELL COUNTY...ONYX AND WING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3521 9333 3521 9328 3526 9328 3529 9325
      3519 9313 3517 9312 3516 9309 3513 9309
      3509 9303 3483 9343 3499 9358
TIME...MOT...LOC 2124Z 226DEG 39KT 3500 9343

44
Special weather statement, Mar 8, 3:40 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CST TUE MAR 8 2016

ARZ042-053-054-082215-
HOT SPRING AR-CLARK AR-GARLAND AR-
340 PM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARK...SOUTH CENTRAL
GARLAND AND CENTRAL HOT SPRING COUNTIES UNTIL 415 PM CST...

AT 339 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HALFWAY...OR 12 MILES WEST OF ARKADELPHIA...MOVING NORTHEAST AT 45
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS...ARKADELPHIA...CADDO VALLEY...HOT SPRINGS MEMORIAL FIELD...
HALFWAY...DEGRAY LAKE STATE PARK...ROCKWELL...HOT SPRINGS NATIONAL PARK...
DONALDSON...FRIENDSHIP...BISMARCK...CENTRAL...RED OAK...HOLLYWOOD...SOCIAL
HILL...LOWER LAKE RECREATION AREA...PETTYVIEW...MIDWAY IN HOT SPRING
COUNTY...DE ROCHE AND OAKLAWN RACETRACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3399 9327 3412 9342 3451 9308 3426 9277
TIME...MOT...LOC 2139Z 226DEG 38KT 3411 9328

44
Special weather statement, Mar 8, 4:31 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
431 PM CST TUE MAR 8 2016

ARZ022-023-031-039-082315-
VAN BUREN AR-CONWAY AR-PERRY AR-POPE AR-
431 PM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...NORTH
CENTRAL PERRY...SOUTHEASTERN POPE AND CONWAY COUNTIES UNTIL 515 PM
CST...

AT 430 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ATKINS TO NEAR PETIT
JEAN STATE PARK TO ADONA...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MORRILTON...ATKINS...OPPELO...MENIFEE...PERRY...ADONA...BETHLEHEM...CATHOLIC
POINT...SEQUOYA PARK...SOLGOHACHIA...LANTY...ST. VINCENT...CLEVELAND...
SPRINGFIELD...HATTIEVILLE...HAPPY BEND...BLICK...HILL CREEK...MIDDLETON
AND JERUSALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3539 9254 3516 9256 3497 9294 3514 9292
      3517 9293 3517 9290 3518 9294 3530 9299
      3554 9267
TIME...MOT...LOC 2230Z 229DEG 27KT 3529 9296 3516 9289 3503 9291

44
Special weather statement, Mar 8, 5:00 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 PM CST TUE MAR 8 2016

ARZ014-023-024-031-032-039-082345-
VAN BUREN AR-CONWAY AR-PERRY AR-STONE AR-CLEBURNE AR-FAULKNER AR-
500 PM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...FAULKNER...
NORTHEASTERN PERRY...EASTERN CONWAY...WESTERN CLEBURNE AND
SOUTHWESTERN STONE COUNTIES UNTIL 545 PM CST...

AT 459 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WOOLUM TO CATHOLIC
POINT TO NEAR TOAD SUCK...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CONWAY...HEBER SPRINGS...CLINTON...FAIRFIELD BAY...GREENBRIER...GREERS
FERRY...WOOSTER...QUITMAN...GUY...DAMASCUS...ENOLA...TWIN GROVES...MENIFEE...
SHIRLEY...MOUNT VERNON...HIGDEN...CATHOLIC POINT...SPRINGFIELD...WOOLLY
HOLLOW STATE PARK AND MALLET TOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3557 9208 3516 9212 3501 9260 3535 9258
      3568 9271 3579 9251 3579 9242 3585 9242
      3593 9227
TIME...MOT...LOC 2259Z 242DEG 29KT 3564 9265 3537 9253 3504 9256

44
Special weather statement, Mar 8, 5:04 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
504 PM CST TUE MAR 8 2016

ARZ032-039-043-044-082345-
SALINE AR-PERRY AR-PULASKI AR-FAULKNER AR-
504 PM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR PULASKI...NORTHEASTERN SALINE...
SOUTHWESTERN FAULKNER AND EAST CENTRAL PERRY COUNTIES UNTIL 545 PM
CST...

AT 504 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WYE MOUNTAIN TO NEAR CHENAL
VALLEY TO BRYANT...AND MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK...NORTH LITTLE ROCK...CONWAY...BENTON...SHERWOOD...
JACKSONVILLE...WEST LITTLE ROCK...MAUMELLE...BRYANT...DOWNTOWN LITTLE
ROCK...LITTLE ROCK AFB...SOUTHWEST LITTLE ROCK...NORTH LITTLE ROCK
AIRPORT...SHANNON HILLS...MAYFLOWER...ARGENTA...SWEET HOME...GEYER
SPRINGS...STATE FAIRGROUNDS AND MARCHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3511 9229 3492 9214 3465 9212 3458 9252
      3474 9255 3495 9270
TIME...MOT...LOC 2304Z 241DEG 31KT 3495 9267 3477 9252 3461 9249

44

The radar

The Little Rock radar (KLZK), 70 km away, was scanning. The volume nearest the first event began at 23:19 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Van Buren

When
March 8, 5:19 PM CST
Where
Van Buren County, 1.82 mi ENE of Bee Branch
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.460, -92.370

A wind gust, estimated to be near 70 mph, tore part of a roof off a house. In addition, a construction trailer was moved 150 feet and a construction vehicle was moved 100 feet.

Thunderstorm Wind, Cleburne

When
March 8, 5:30 PM CST
Where
Cleburne County, 0.56 mi E of Quitman
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.380, -92.210

A thunderstorm wind gust, estimated to be near 60 mph, took multiple trees down in and around Quitman.

Flash Flood, Jefferson

When
March 8, 11:30 PM CST to March 9, 12:30 PM CST
Where
Jefferson County, 0.28 mi SSW of Leitner to 1.31 mi SSW of Wilkins
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.246, -92.072

Emergency Management reports heavy rain has caused flooding of many roads in and around Pine Bluff, making them impassible.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 624453, 624454, 624458.